Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 191, NWS Lubbock, TX

August 1, 2020Garza County, Kent County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Aug 1, 2020, 3:41 PM CDT for Garza County, Kent County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2020, 3:41 PM CDT (20:41 UTC)
Expired
Aug 1, 2020, 4:45 PM CDT
In force
64 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Garza County, TX, Kent County, TX

The radar

The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:11 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 1, 2:11 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
211 PM CDT Sat Aug 1 2020

.SHORT TERM...
Persistent northerly flow will continue for the next 24 hours.  WV
Imagery shows the leading edge of a jet max entering the region with
the favorable left front quadrant over the eastern half of the CWFA.
 Surface analysis shows a pooling of higher theta-e air from LBB-PVW
eastward and this is where we have seen a cumulus field expand and
intensify.  While bulk shear values have increased over the past few
days, forecast soundings do show some challenges for free
convection.  Still, it is possible that some storms could realize
upward of 1500J/kg of CAPE with ~0.1 NCAPE.  Surface wind fields
remain quite light and so there is little surface based forcing.
Presently, with several degrees of heating remaining, chances are
pretty good that we'll see a few storms pop up later this afternoon
despite the models almost universally keeping the area dry. Activity
should wane after the loss of daytime heating.  Then, the focus
shifts further west as storms, which initially should form across
the Raton Mesa and adjacent portions of the Sangre de Cristo range.
These storms look to remain across the Pecos Valley well west of the
CWFA though, as we've seen for several days, there is a chance that
some of the activity could bleed over the state line.  However, the
bulk of the activity should remain well west of the area.  On
Sunday, winds should become more southerly focused in the
climatological 10-15 mph range.  At present, it appears that the day
should remain mostly dry until a Panhandle MCS moves into the
region.

.LONG TERM...
Upper ridge to flatten by mid week as significant shortwave trough
moves from British Columbia Monday into the Upper Midwest by
Thursday. Although convection should decrease in coverage later in
week, likely to still see some monsoonal moisture working around the
northwest side of the ridge...keeping some pops in our northern and
northwestern zones, however even this activity will likely diminish
in coverage as ridge becomes more dominant. Temperatures will
definitely be on the upswing. Upper 90s to 102 will be common in the
Tuesday through Friday time frame. Heights are forecast to rise into
next weekend with 500 mb heights reaching 595 dm next Saturday thus
Pops to decrease further.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

06/26
Hazardous weather outlook, Aug 1, 4:26 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
426 AM CDT Sat Aug 1 2020

TXZ021>044-020930-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
426 AM CDT Sat Aug 1 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and tonight.

Isolated strong to severe thunderstorms will be possible this
afternoon across the Southern South and Rolling Plains. Brief heavy
rain and strong downdraft winds to 60 mph will be possible with any
storm that develops.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered strong to severe thunderstorms are possible Sunday late
Sunday into early Monday for areas mainly on the Caprock.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 4:20 PM CDTSevere Thunderstorm WarningLUBDickens, Kent26 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.